Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Endomorphism algebras of peak $I$-spaces over posets of infinite prinjective type


Authors: Rüdiger Göbel and Warren May
Journal: Trans. Amer. Math. Soc. 349 (1997), 3535-3567
DOI: https://doi.org/10.1090/S0002-9947-97-01574-2
MathSciNet review: 1344206
Full-text PDF

Abstract | References | Additional Information

Abstract: We will derive a general result for $R$-categories which allows us to derive the existence of large objects with prescribed endomorphism algebras from the existence of small families. This theorem is based on an earlier result of S. Shelah in which he established the existence of indecomposable abelian groups of any cardinality. We will apply this `Shelah-elevator' for abelian groups and - which is our main concern - for prescribing endomorphism algebras of peak $I$-spaces which are classified by a recent result of Simson.


References [Enhancements On Off] (What's this?)

  • 1. F. W. Anderson and K. R. Fuller, Rings and Categories of Modules, Graduate Texts in Mathematics 13, Springer, 1974. MR 54:5281
  • 2. D. Arnold, Representations of partially ordered sets and abelian groups, pp. 91-109 in ``Abelian Group Theory,'' ed. L. Fuchs, R. Göbel and P. Schultz, Contemp. Math., Vol. 87, Amer. Math. Soc., Providence, R.I., 1988. MR 90j:20118
  • 3. -, Coxeter correspondences and invariants for representations of finite posets, Manuscript.
  • 4. D. Arnold and F. Richman, Field-independent representations of partially ordered sets, Forum Math. 4 (1992), 349-357. MR 93h:16016
  • 5. W. Baur, On the elementary theory of quadruples of vector spaces, Ann. Math. Logic 19 (1980), 243-357. MR 82g:03056
  • 6. C. Böttinger and R.Göbel, Endomorphism algebras of modules with distinguished partially ordered submodules over commutative rings, Journ. Pure and Appl. Algebra 76 (1991) 121-141. MR 93c:16027
  • 7. -, Modules with distinguished submodules, pp. 97-104 in ``Abelian Groups'', ed. L. Fuchs, R. Göbel, Marcel Dekker, New York 1993. MR 94c:16042
  • 8. S. Brenner, Endomorphism algebras of vector spaces with distinguished sets of subspaces, J. Algebra, 6 (1967), 100-114. MR 30:4794
  • 9. -, Decomposition properties of small diagrams of modules, Symposia Math. 13 (1974), 127-141. MR 50:13159
  • 10. -, On four subspaces of a vector space, J. Algebra 29 (1974), 587-599. MR 49:7271
  • 11. S. Brenner and M. C. R. Butler, Endomorphism rings of vector spaces and torsion free abelian groups, J. London Math. Soc., 40 (1965), 183-187. MR 30:4794
  • 12. S. Brenner and C. M. Ringel, Pathological modules over tame rings, J. London Math. Soc. (2) 14 (1976), 207-215. MR 55:5697
  • 13. M.C.R. Butler, Some almost split sequences in torsion-free abelian group theory, pp. 291-302 in ''Abelian Group Theory'' Gordon and Breach, London 1987. MR 90f:20079
  • 14. A. L. S. Corner, Endomorphism algebras of large modules with distinguished submodules, J. Algebra, 11 (1969), 155-185. MR 38:5838
  • 15. -, Fully rigid systems of modules, Rend. Sem. Mat. Univ. Padova, 82 (1989), 55-66. MR 91d:13016
  • 16. V. Dlab and C. M. Ringel, Indecomposable representations of graphs and algebras, Mem. Amer. Math. Soc. 173, AMS Providence, 1976. MR 56:5657
  • 17. Y. A. Drozd, Coxeter transformations and representations of partially ordered sets, Funct. Anal. and Appl., 8 (1974), 219-225. MR 50:4412
  • 18. M. Dugas and B. Thomé, Countable Butler groups and vector spaces with four distinguished subspaces, J. Algebra 138 (1991), 249-272. MR 92d:20081
  • 19. M. Dugas, R. Göbel and W. May, Free modules with two distinguished submodules, Comm. Algebra, to appear.
  • 20. M. Dugas and R. Göbel, Automorphism groups of fields, Manuscripta Mathematica 85 (1994), 227-242. MR 95k:12006
  • 21. B. Franzen and R. Göbel, The Brenner-Butler-Corner-Theorem and its applications to modules, pp. 209-227 in: ``Abelian group theory'', ed. R. Göbel and E. A. Walker, Gordon and Breach (1987). MR 83a:20093
  • 22. L. Fuchs, Infinite Abelian Groups, Vol. 1 and Vol. 2, Academic Press, New York 1970, 1973. MR 41:333; MR 50:2362
  • 23. -, Large indecomposable modules in torsion theories, Aequationes Math. 34 (1987), 106-111. MR 88k:13007
  • 24. P. Gabriel, Représentations indécomposables des ensembles ordonnés, Séminaire P. Dubreil, Paris (19722-1973), 1301-1304. MR 55:12581
  • 25. -, Unzerlegbare Darstellungen I, Manuscripta Math. 6 (1972), 71-103. MR 48:11212
  • 26. -, Indecomposable representations II, Symposia Math. 11 (1973), 81-104. MR 49:5132
  • 27. I. M. Gelfand and V. A. Ponomarev, Problems of linear algebra and classification of quadruples of subspaces in a finite-dimensional vector space, in: Hilbert Space operators, Tihany 1970, Colloq. Math. János Bolyai, Vol. 5 (North-Holland, Amsterdam-New York), 1972, pp. 163-237. MR 50:9896
  • 28. R. Göbel, Vector spaces with five distinguished subspaces, Resultate Math., 11 (1987), 211-228. MR 88g:13010
  • 29. R. Göbel and W. May, Four submodules suffice for realizing algebras over commutative rings, J. Pure and Appl. Algebra 65 (1990), 29-43. MR 91j:16036
  • 30. R. Göbel, Modules with distinguished submodules and their endomorphism algebras, pp. 55-64 in ``Abelian Groups'', ed. L. Fuchs, R. Göbel, Marcel Dekker, New York 1993. MR 93m:20075
  • 31. R. Göbel and M. Ziegler, Very decomposable abelian groups, Math. Z. 200 (1989), 485-496. MR 90e:20052
  • 32. H.J. v. Höhne, On weakly positive unit forms, Comment. Math. Helv. 63 (1988), 312-336.
  • 33. S. Kasjan and D. Simson, A peak reduction functor for socle projective representations, J. Algebra 187 (1997), 49-70. CMP 97:06
  • 34. O. Kerner, Partially ordered sets of finite representation type, Comm. Algebra 9 (8) (1981), 783-809. MR 82j:06006
  • 35. M. M. Kleiner, Partially ordered sets of finite type, J. Soviet Math. 3 (1975), 607-615. MR 48:06001
  • 36. -, On the exact representations of partially ordered sets of finite type, J. Soviet Math. 3 (1975), 616-628. MR 48:10912
  • 37. W. May, Endomorphisms of valuated torsionfree modules, pp. 201-207 in ``Abelian Groups'', ed. L. Fuchs, R. Göbel, Marcel Dekker, New York 1993. MR 93m:20075
  • 38. R. Mines, C. Vinsonhaler and W. J. Wickless, Representations and duality, pp. 295-303 in ``Abelian Group Theory and Related Topics", ed. R. Göbel, P. Hill and W. Liebert, Contemp. Math., Vol. 171, Amer. Math. Soc., Providence R.I., 1994. MR 95j:16018
  • 39. B. Mitchell, Theory of categories, Academic Press, New York 1965. MR 34:2647
  • 40. L. A. Nazarova, Partially ordered sets of infinite type, Izv. Akad. Nauk SSR, Ser. Mat., 39 (1975), 963-991 = Math. USSR Izv., 9 (1975), 911-938. MR 53:10664
  • 41. L. A. Nazarova and A. V. Roiter, Representations of partially ordered sets, J. Soviet. Math. 3 (1975), 585-607.
  • 42. -, Representations of bipartite completed posets, Comment. Math. Helvetici 63 (1988), 498-526. MR 89m:06003
  • 43. F. Richman and E. Walker, Ext in pre-Abelian categories, Pacific Journ. Math. 71 (1977), 521-535. MR 56:3091
  • 44. -, Valuated Groups, Journal of Algebra 56 (1979), 145-167. MR 80k:20053
  • 45. C. M. Ringel, Tame Algebras (On algorithms for solving vector space problems II), pp. 137-287 in Representation Theory I, Lecture Notes in Math., Vol. 831, Springer, 1980. MR 81j:16056
  • 46. -, Infinite-dimensional representations of finite dimensional hereditary algebras, Symposia Math. 23 (1979), 321-412. MR 81i:16032
  • 47. -, Tame Algebras and Integral Quadratic Forms, Lecture Notes in Math., Vol. 1099, Springer, 1984. MR 87f:16027
  • 48. C. M. Ringel and H. Tachikawa, QF-3 rings, J. Reine Angew. Math. 272 (1975), 49-72.
  • 49. S. Shelah, Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243-256. MR 50:9582
  • 50. -, Classification of first order theories which have structure theory, Bull. Amer. Math. Soc. 12 (1985), 227-232. MR 86h:03072
  • 51. D. Simson, Functor categories in which every flat object is projective, Bull. Acad. Pol. Ser. Math. 22 (1974), 375-380. MR 50:2307
  • 52. -, On pure global dimension of locally finitely presented Grothendieck categories, Fund. Math. 46 (1977), 91-116. MR 58:845
  • 53. -, Linear representations of partially ordered sets and vector space categories, Algebra, Logic and Applications, 4, Gordon and Breach, London 1992. MR 95g:16013
  • 54. -, Posets of finite prinjective type and a class of orders, Journal Pure and Appl. Algebra 90 (1993), 73-103. MR 95b:16011
  • 55. A. G. Zavadski(j) and L. A. Nazarova, Partially ordered sets of finite growth, Func. Anal. and Appl. 16 (1982), 135-137. MR 83k:16022


Additional Information

Rüdiger Göbel
Affiliation: Fachbereich 6, Mathematik und Informatik, Universität Essen, Universitätsstr. 3, 45117 Essen, Germany
Email: R.Goebel@uni-essen.de

Warren May
Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721
Email: may@math.arizona.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01574-2
Received by editor(s): August 24, 1994
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society